Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/15304

Title: Guided surface waves on one- and two-dimensional arrays of spheres
Authors: Thompson, Ian
Linton, C.M.
Keywords: Arrays
Spheres
Surface waves
Issue Date: 2010
Publisher: © Society for Industrial and Applied Mathematics (SIAM)
Citation: THOMPSON, I. and LINTON, C.M., 2010. Guided surface waves on one- and two-dimensional arrays of spheres. SIAM Journal of Applied Mathematics, 70(8), pp.2975-2995.
Abstract: Guided acoustic waves propagating along one- and two-dimensional arrays of rigid spheres are studied semianalytically. The quasi-periodic wavefield is constructed as a superposition of spherical wave functions, and then application of the boundary condition on the sphere surfaces leads to an infinite system of real linear algebraic equations. The vanishing of the determinant of the associated infinite matrix provides the condition for surface waves to exist, and these are determined numerically. In the case of a two-dimensional array, we consider arbitrary skew lattices and compute surface modes which are either symmetric or antisymmetric about the plane of the array. Our numerical calculations make extensive use of previous work by the authors on the accurate and efficient computation of lattice sums.
Version: Published
DOI: 10.1137/100787519
URI: https://dspace.lboro.ac.uk/2134/15304
Publisher Link: http://dx.doi.org/10.1137/100787519
ISSN: 0036-1399
Appears in Collections:Published Articles (Maths)

Files associated with this item:

File Description SizeFormat
ThompsonSIAMJAM70.pdf3.26 MBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.